Justine, Were you actually diagnosed with addisons? I experienced the weight gain because when first diagnosed I was put on the max amount of hydrocortisone. About 40 lbs. My endo should have taken note of the weight gain & at the time I knew nothing about anything to do with addisons. The steriods really increase appetite. Because of fatigue I tried prednisone. I "much" prefer it, but try to stick with HC because it is like what a normal body would produce & does not process through the liver. Some time ago I tapered myself to 20mg HC & have recently added 1mg prednisone in the a.m. because of joint & muscle pain. I have osteoarthritis & perhaps getting plan ole arthritis. It's in my genes!!
Once you are stable it would be good to talk to your endo about a possible slow taper to something nearer 20mg or as Chris said, a switch. Being on too much replacement will have side effects like not being on enough. The hardest part of addisons is realizing that you may not feel like the energetic person you used to be. I have had addisons since 1998 & still cannot fully except this part of it. Now some people with addisons run marathons, climb mountains & ride a bike long distances. It could have something to do with what a person did before addisons & their younger age.
If you can avoid sugar & some carbs like potatoes & bread it may help with the weight loss. I grow my own potatoes so that is out for me!
Think I will check into the methylprednisolone that Chris has mentioned!!
Take care, Wanda